Please think twice before starting venlafaxine !!!

I was on a small dose for six weeks knew they was not going to be for me as as the side affects we're unbareable, now off them completely two weeks. Going through the worst time ever (I mean worse time EVER ) walk n in Center three times for help with controlling the awful symptoms left by venlofaxtine, I wouldn't want anybody to go though this. PLEASE PLEASE think before starting !!!!!!!!

12 Replies

oldestnewest
  • Hello Sandra

    Sorry for your problem with this drug, how are you now, what medication did they put you on now ?

    With me I was put on various medications before they found the right on and now I am ok, that has been the case for quite a long time.

    Sometimes it just takes an extended period of time to also get used to a new medication, up to six weeks so, do not be concened

    BOB

  • Sorry to hear about the side effects.

    When coming off these tablets, did your doctor, arrange for you to come off them very gradually, or start introducing another medication at the same time?

    When I came off Citalopram, my doctor started me on Venfalaxine, as a switch over so that there were no horrid side effects.

    I have read that Venfalaxine is quite nasty to come off, but then I have also read about others who had no problem coming off them as well.

    I have been on Venfalaxine XR for years, at a high dosage,and have found them for me, to be the best out of all the other medications that I have ever tried for depression and anxiety.

    They took around 2 months before I started to feel the full positive effects of them.

    I hope you feel better soon.

    All the best.

  • These hit me pretty hard when I came off them too. They are an SNRI, if memory serves? Affecting two brain chemicals rather than just the serotonin (not going to embarrass myself trying to remember what the second one is - it begins with "n" is all I know).

    Regardless, I hope you feel a bit better now. Sorry to hear they made you feel so bad :(

  • Did you gain lots of weight ?? If anything ?? When you finally came off them ???

  • Sorry, missed your previous response. I'm a bit stuck, but that's a long-winded topic I may start a new post about some other time.

    Anyway, hope things are looking up a bit more for you. I didn't notice any weight gain as a result of taking or coming off Venlafaxine. Did you have problems with this, if you don't mind me asking?

  • Thanks Tom twelve weeks of Pure hell I am pure hell my doctor also out of hours doctors s agreed with me. Thank you brings me comfort. In your reply THANK YOU hope your ok ??

  • There's a face book page call venaflaxine should be illegal, check it out, it's hell to come off, my doctor wouldn't prescribe it but a psychiatrist did. They give you these drugs and off you toddle, without any follow up appointment, it's the same with all these things, I'm on zomorph, gabapentine and duloxatine and I'm a complete mess now. Irresponsible doctors.

  • Venaflaxine is not dished out as much as it used to be, my gp wouldn't give it to me but the psychiatric hospital psychatrist who I never got to see face to face did, I took it for a week and it made me so tired I quit. Check out facebook page venlafaxine should be banned.

  • Hi exactly the same happened with me. GP was very unsure ???? So yes like above in know pyschatrist started me on the monster !!! IV now been left with 16 pounds over weight and the most horrific side effects

  • Hi, I'm worried as I'm still on these meds.

    I myself reduced them from 375mg to 150mg myself. In one go.

    I've since been very ill, stayed on 150mg and will do the part myself

    I also on 30mg a day on Seroxat

    Let the party begin!

  • Get off them with your GP guidance and get off them quick. Monster of a tablet should be BANNED !!!!! Xxx

  • I realise that some people do not do well on Venlafaxine, and on coming off them,but this can be the same as any other anti anxiety/depression medication.

    Venlafaxine I have found has been the best for me, out of all the medications that I have tried. It has a very good reputation for many people.

    Just because some may have not had good experiences whilst taking it, does not mean that it will be like that for everyone.

    I do feel sorry however for anyone going through awful times whilst coming off any medication.

    Many people do not give anti depressants long enough to work properly. They stop taking them due to the inital side effects.

    There are good and bad reviews of this drug online, just as there are with all different types of anti depressants.

You may also like...